Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 12, 2011, 9:18 AM CDT for Bell County, Coryell County, Lampasas County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2011, 9:18 AM CDT (14:18 UTC)
- Expired
- May 12, 2011, 10:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bell County, TX, Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:00 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 12, 7:00 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 700 AM CDT THU MAY 12 2011 .AVIATION... MVFR CEILINGS WILL CONTINUE ACROSS ALL OF THE TAF SITES THROUGH LATE MORNING. EXPECT SOME SHOWERS TO DEVELOP THROUGH THE MORNING MAINLY SOUTH OF THE METROPLEX TAF SITES. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY AS LIFT INCREASE NEAR AN ADVANCING DRY LINE. STORM COVERAGE SHOULD BE LESS THAN WEDNESDAY...SO WILL ONLY INCLUDE CB IN THE CLOUD GROUP DURING THE AFTERNOON. IT APPEARS THAT THE BEST CHANCE FOR STORMS WILL BE SOUTH/SOUTHEAST OF THE METROPLEX TAF SITES IN THE VICINITY OF THE BEST INSTABILITY AND DEEPEST MOISTURE. 06Z MODELS ARE COMING IN A BIT SLOWER WITH THE COLD FRONT WHICH MAY RESULT IN A CHANCE OF SHOWERS/STORMS AFTER 06Z. FOR NOW...WILL HOLD OFF ON MENTIONING THUNDER DURNING THE OVERNIGHT HOURS. A SOUTH TO SOUTHWEST WIND WILL INCREASE BETWEEN 10 AND 14 KNOTS LATE THIS MORNING. WIND SPEEDS WILL DECREASE A BIT AFTER SUNSET BUT REMAIN IN THE 8 TO 12 KNOT RANGE. EXPECT FROPA BETWEEN 7S AND 9Z AT THE METROPLEX TAF SITES AND IN WACO AROUND 11Z. 79 && .UPDATE... 06Z MODEL RUNS ARE COMING IN SLOWER WITH THE COLD FRONT WHICH SHOULD RESULT IN A SLIGHTLY BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. WILL SEND OUT A QUICK UPDATE TO RAISE POPS SLIGHTLY. NO OTHER MAJOR CHANGES WITH THIS UPDATE. && .PREV DISCUSSION... /ISSUED 252 AM CDT THU MAY 12 2011/ MODELS YESTERDAY DID A POOR JOB OF FORECASTING THE DRY LINE/COLD FRONT...BRINGING THE DRY LINE TOO FAR EAST AND THE FRONT DOWN TOO FAST. WITH THE WARM AIR STILL IN PLACE...ROUND TWO OF STRONG THUNDERSTORMS IS EXPECTED AGAIN FOR TODAY/TONIGHT FOR ALL AREAS EXCEPT THE FAR WEST. ONCE AGAIN...HAIL AND HIGH WINDS WILL BE THE MAIN THREAT. MODEL SOUNDINGS SHOW ATMOSPHERE UNCAPPED BEFORE NOON WITH STEEP MID LEVEL LAPSE RATES AND PLENTY OF CAPE. GFS HAS OVER 4000 JOULES AT DFW BY 1 PM WITH NAM SHOWING 2300. HAVE INCLUDED SEVERE WORDING AFTER 10 AM THINKING THAT STORMS WILL START FAIRLY EARLY AGAIN. TONIGHT FRONT FINALLY GETS A GOOD PUSH SOUTHEAST AND STORMS MOVE OUT OF NORTH TEXAS BEFORE SUNRISE FRIDAY. ONCE FRONT GETS ON THROUGH...NORTHWEST FLOW AND A FAIRLY COOL/DRY AIRMASS FOR MAY IS EXPECTED TO REMAIN IN PLACE THROUGH MID WEEK NEXT WEEK. A COUPLE OF WEAK REINFORCING SHOTS OF COOL AIR WILL KEEP ANY WARM UP FROM OCCURRING TOO QUICKLY. BY WEDNESDAY/THURSDAY TIME FRAME SOUTHWEST FLOW ALOFT RETURNS AND GULF MOISTURE STARTS WORKING BACK NORTH. GFS/ECMWF BOTH SHOW SOME PRECIP DEVELOPING NEXT THURSDAY AND HAVE ADDED SOME 20 POPS TO COVER IT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 63 78 58 75 / 20 20 0 0 0 WACO, TX 86 64 80 58 77 / 40 40 10 0 0 PARIS, TX 82 60 74 51 69 / 30 40 10 0 0 DENTON, TX 85 56 77 53 73 / 20 20 0 0 0 MCKINNEY, TX 83 58 77 54 71 / 30 30 0 0 0 DALLAS, TX 86 64 77 58 75 / 30 30 0 0 0 TERRELL, TX 84 63 77 55 73 / 30 40 10 0 0 CORSICANA, TX 85 65 79 58 73 / 40 40 10 0 0 TEMPLE, TX 86 66 81 57 78 / 40 40 10 0 0 MINERAL WELLS, TX 88 54 78 53 75 / 10 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/84
Hazardous weather outlook, May 12, 3:04 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT THU MAY 12 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY EAST OF A BOWIE...MINERAL WELLS...COMANCHE LINE. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 10 AM...GENERALLY EAST OF A BOWIE...MINERAL WELLS...COMANCHE LINE.
In the hours before
Special weather statement, May 12, 7:59 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT THU MAY 12 2011
TXZ141-142-121330-
MILLS TX-COMANCHE TX-
759 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COMANCHE COUNTY
MILLS COUNTY
AT 759 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3160 9881 3162 9878 3166 9877 3170 9872
3170 9869 3173 9869 3191 9847 3171 9842
3169 9846 3167 9846 3154 9837 3138 9867
3152 9893
TIME...MOT...LOC 1259Z 226DEG 33KT 3147 9880Special weather statement, May 12, 9:01 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
901 AM CDT THU MAY 12 2011
TXZ130-141-143-121430-
ERATH TX-HAMILTON TX-COMANCHE TX-
901 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COMANCHE COUNTY
SOUTHERN ERATH COUNTY
HAMILTON COUNTY
AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
DUBLIN TO 14 MILES SOUTH OF HAMILTON...MOVING NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE DUBLIN...HAMILTON AND
HICO.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3230 9805 3206 9793 3202 9800 3167 9777
3142 9826 3205 9846
TIME...MOT...LOC 1402Z 234DEG 27KT 3202 9834 3153 9819Special weather statement, May 12, 9:09 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 AM CDT THU MAY 12 2011
TXZ156-121445-
LAMPASAS TX-
909 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LAMPASAS COUNTY
AT 909 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LAMPASAS...MOVING NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR EASTERN TEXAS.
LAT...LON 3126 9804 3113 9794 3108 9791 3103 9801
3103 9826 3109 9831
TIME...MOT...LOC 1409Z 245DEG 34KT 3107 9815The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 66 min |
| May 11, 7:20 PM CDT | Special Weather Statement | FWD | Limestone | 25 min |
| May 11, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 61 min |
| May 11, 7:37 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| May 11, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas, McLennan | 62 min |
| May 11, 8:46 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 119 min |
| May 11, 9:32 PM CDT | Special Weather Statement | FWD | Bell | 28 min |
| May 11, 9:35 PM CDT | Areal Flood Advisory | FWD | McLennan | 115 min |
| May 11, 9:47 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 58 min |
| May 11, 10:27 PM CDT | Special Weather Statement | FWD | Limestone | 33 min |
| May 11, 11:00 PM CDT | Special Weather Statement | FWD | Leon | 30 min |
| May 11, 11:02 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
| May 11, 11:06 PM CDT | Special Weather Statement | FWD | Milam | 54 min |
| May 12, 7:59 AM CDT | Special Weather Statement | FWD | Mills | 31 min |
| May 12, 8:06 AM CDT | River Flood Warning | FWD | Hunt | 12 hr |
| May 12, 8:06 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 21 hr |
| May 12, 8:09 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 51 min |
| May 12, 9:01 AM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 12, 9:09 AM CDT | Special Weather Statement | FWD | Lampasas | 36 min |
| May 12, 9:42 AM CDT | Special Weather Statement | FWD | Hood, Somervell | 33 min |
| May 12, 10:49 AM CDT | Special Weather Statement | FWD | Milam | 26 min |
| May 12, 10:59 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 3 hr |
| May 12, 12:40 PM CDT | Special Weather Statement | FWD | Freestone | 35 min |
| May 12, 3:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| May 12, 5:44 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 12, 6:25 PM CDT | Special Weather Statement | FWD | Jack | 35 min |
| May 12, 6:32 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.